Alert archive / Oregon / Gale Watches in 2017

Gale Watch 13, NWS Medford, OR

April 4, 2017

NWS Medford, OR issued this gale watch at Apr 4, 2017, 2:55 PM PDT. It took effect at Apr 6, 2017, 11:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 4, 2017, 2:55 PM PDT (21:55 UTC)
In effect from
Apr 6, 2017, 11:00 PM PDT
Expired
Apr 5, 2017, 2:35 PM PDT
In force
Issued by
NWS Medford, OR

The text

As transmitted.

487 
WHUS76 KMFR 042155
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
255 PM PDT TUE APR 4 2017

...SOUTHERLY WINDS AND SEAS INCREASING INTO TONIGHT...
...STRONG STORM WILL MOVE IN THURSDAY NIGHT INTO FRIDAY...

.A COLD FRONT WILL MOVE INTO THE WATERS TONIGHT...THEN STALL OVER
THE AREA BEFORE IT MOVES INLAND THURSDAY. A DEEP LOW WILL MOVE 
NORTH JUST WEST OF THE COASTAL WATERS THURSDAY NIGHT INTO FRIDAY. 
THIS STORM MAY BRING STORM FORCE WINDS TO THE OUTER WATERS AND 
GALE FORCE WINDS TO THE INNER WATERS. 

PZZ350-356-051100-
/O.EXB.KMFR.SC.Y.0033.170405T0000Z-170407T0600Z/
/O.EXT.KMFR.SW.Y.0035.170405T1200Z-170407T0600Z/
/O.NEW.KMFR.GL.A.0013.170407T0600Z-170408T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
255 PM PDT TUE APR 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY 
   EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM
PDT THURSDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH
IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. 

* WINDS...SOUTH 15 TO 25 KT BEYOND 3 NM OF THE COAST AROUND CAPE 
  BLANCO. SOUTH WINDS 30 TO 40 KT MAY DEVELOP FRIDAY.

* SEAS...COMBINED SEAS WILL BUILD TO 11 TO 13 FEET THROUGH
  WEDNESDAY AFTERNOON WITH WESTERLY SWELL TOPPED BY A WIND WAVE 
  CHOP. THIS SEA STATE WILL PERSIST THROUGH THURSDAY. COMBINED 
  SEAS MAY BUILD TO 12 TO 16 FEET FRIDAY. 

* AREAS AFFECTED...SMALL CRAFT ADVISORY WINDS AND SEAS WILL OCCUR
  BEYOND 3 NM OF THE COAST AROUND CAPE BLANCO. THE REMAINDER OF
  THE AREA WILL EXPERIENCE SMALL CRAFT ADVISORY SEAS. THE ENTIRE
  AREA WILL BE AFFECTED BY THE GALE WATCH.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ370-376-051100-
/O.EXT.KMFR.SC.Y.0033.170405T0000Z-170407T0600Z/
/O.EXT.KMFR.SW.Y.0035.170405T1200Z-170407T0600Z/
/O.NEW.KMFR.SR.A.0006.170407T0600Z-170408T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
255 PM PDT TUE APR 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THURSDAY...
...STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
   EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
EVENING. 

* WINDS...SOUTH 20 TO 30 KT WITH GUSTS AS HIGH AS 40 KT. SOUTH
  WINDS 40 TO 50 KT MAY DEVELOP FRIDAY. 

* SEAS...COMBINED SEAS WILL BUILD TO 12 TO 14 FEET THROUGH
  WEDNESDAY AFTERNOON WITH WESTERLY SWELL TOPPED BY A WIND WAVE 
  CHOP. THIS SEA STATE WILL PERSIST THROUGH THURSDAY. COMBINED 
  SEAS MAY BUILD TO 16 TO 20 FEET FRIDAY. 

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT
  ADVISORY CONDITIONS AND THE STORM WATCH. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
347 
WHUS76 KMFR 050929
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
229 AM PDT WED APR 5 2017

...SOUTHERLY WINDS AND SEAS INCREASING THIS MORNING...

...STRONG STORM WILL MOVE IN THURSDAY NIGHT INTO FRIDAY...

.A COLD FRONT WILL BECOME NEARLY STATIONARY OVER THE OUTER WATERS
TODAY AND THURSDAY AS A SERIES OF WEAK LOW PRESSURE AREAS MOVE 
ALONG THE FRONT. A MUCH STRONGER LOW...MORE TYPICAL OF A STRONG 
WINTER STORM...WILL MOVE INSIDE OF 130 WEST LONGITUDE OFF THE 
SOUTHERN OREGON COAST EARLY FRIDAY MORNING. THIS LOW MAY BRING 
STORM FORCE WINDS TO THE OUTER WATERS AND GALE FORCE WINDS TO THE 
INNER WATERS. AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE 
WEEKEND. 

PZZ350-356-052230-
/O.CON.KMFR.SC.Y.0033.000000T0000Z-170407T0600Z/
/O.CON.KMFR.SW.Y.0035.170405T1200Z-170407T0600Z/
/O.EXT.KMFR.GL.A.0013.170407T0600Z-170408T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
229 AM PDT WED APR 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
THURSDAY...
...GALE WATCH NOW IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON...

* WINDS...SOUTH 15 TO 25 KT BEYOND 3 NM OF THE COAST AROUND CAPE 
  BLANCO. SOUTH WINDS 30 TO 40 KT MAY DEVELOP EARLY FRIDAY. 

* SEAS...COMBINED SEAS WILL BUILD TO 11 TO 13 FEET THROUGH
  WEDNESDAY AFTERNOON WITH WESTERLY SWELL TOPPED BY A WIND WAVE
  CHOP. THIS SEA STATE WILL PERSIST THROUGH THURSDAY. COMBINED
  SEAS MAY BUILD TO 12 TO 18 FEET FRIDAY WITH THE HIGHEST SEAS IN
  THE WEST.

* AREAS AFFECTED...SMALL CRAFT ADVISORY WINDS AND SEAS WILL 
  OCCUR BEYOND 3 NM OF THE COAST AROUND CAPE BLANCO. THE 
  REMAINDER OF THE AREA WILL EXPERIENCE SMALL CRAFT ADVISORY 
  SEAS. THE ENTIRE AREA WILL BE AFFECTED BY THE GALE WATCH. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ370-376-052230-
/O.CON.KMFR.SC.Y.0033.000000T0000Z-170407T0600Z/
/O.CON.KMFR.SW.Y.0035.170405T1200Z-170407T0600Z/
/O.EXT.KMFR.SR.A.0006.170407T0600Z-170408T0000Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
229 AM PDT WED APR 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
THURSDAY...
...STORM WATCH NOW IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON...

* WINDS...SOUTH 20 TO 30 KT WITH GUSTS AS HIGH AS 40 KT. SOUTH 
  WINDS 40 TO 50 KT MAY DEVELOP EARLY FRIDAY. 

* SEAS...COMBINED SEAS WILL BUILD TO 12 TO 14 FEET THROUGH
  WEDNESDAY AFTERNOON WITH WESTERLY SWELL TOPPED BY A WIND WAVE
  CHOP. THIS SEA STATE WILL PERSIST THROUGH THURSDAY. COMBINED
  SEAS MAY BUILD TO 16 TO 23 FEET FRIDAY. 

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT 
  ADVISORY CONDITIONS AND THE STORM WATCH. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
461 
WHUS76 KMFR 052135
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
235 PM PDT WED APR 5 2017

...STRONG STORM WILL DEVELOP THURSDAY NIGHT INTO FRIDAY...

.A NEARLY STATIONARY COLD FRONT OVER THE OUTER WATERS WILL REMAIN
IN PLACE INTO THURSDAY AS A SERIES OF WEAK LOW PRESSURE AREAS 
MOVE ALONG THE FRONT. THAT FRONT WILL MOVE INLAND THURSDAY. A 
MUCH STRONGER LOW...MORE TYPICAL OF A STRONG WINTER STORM...WILL 
MOVE INSIDE OF 130 WEST LONGITUDE OFF THE SOUTHERN OREGON COAST 
EARLY FRIDAY MORNING. THIS LOW WILL BRING STORM FORCE WINDS TO 
THE OUTER WATERS AND SOME PORTIONS OF THE INNER WATERS NEAR CAPES.
THE REST OF THE AREA WILL SEE GALE FORCE WINDS. 

PZZ350-356-061045-
/O.EXT.KMFR.SC.Y.0033.000000T0000Z-170407T0000Z/
/O.EXT.KMFR.SW.Y.0035.000000T0000Z-170407T0000Z/
/O.UPG.KMFR.GL.A.0013.170407T0600Z-170408T0000Z/
/O.NEW.KMFR.SR.W.0007.170407T0000Z-170408T0000Z/
/O.NEW.KMFR.GL.W.0023.170407T0000Z-170408T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
235 PM PDT WED APR 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THURSDAY...
...STORM WARNING IN EFFECT FROM 5 PM THURSDAY TO 5 PM PDT
   FRIDAY...
...GALE WARNING IN EFFECT FROM 5 PM THURSDAY TO 5 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 5 PM THURSDAY TO 5 PM PDT
FRIDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS
IN EFFECT FROM 5 PM THURSDAY TO 5 PM PDT FRIDAY. THE GALE WATCH
IS NO LONGER IN EFFECT. 

* WINDS...SOUTH 15 TO 25 KT BEYOND 3 NM OF THE COAST AROUND CAPE
  BLANCO INTO THURSDAY AFTERNOON. SOUTH WINDS 30 TO 40 KT WILL
  DEVELOP THURSDAY NIGHT...EXCEPT SOUTH 40 TO 50 KT AROUND CAPE
  BLANCO AND BEYOND 5 NM OF THE COAST NORTH OF CAPE BLANCO. WINDS
  WILL DIMINISH LATE FRIDAY AFTERNOON.

* SEAS...COMBINED SEAS WILL 10 TO 12 FEET THROUGH THURSDAY
  AFTERNOON WITH WESTERLY SWELL TOPPED BY A WIND WAVE CHOP.
  COMBINED SEAS WILL BUILD TO 15 TO 25 FEET LATE THURSDAY NIGHT. 
  SEAS WILL SUBSIDE FRIDAY NIGHT.

* AREAS AFFECTED...SMALL CRAFT ADVISORY WINDS AND SEAS WILL OCCUR
  BEYOND 3 NM OF THE COAST AROUND CAPE BLANCO. THE REMAINDER OF
  THE AREA WILL EXPERIENCE SMALL CRAFT ADVISORY SEAS. STORM FORCE
  WINDS WILL OCCUR AROUND CAPE BLANCO AND BEYOND 5 NM OF THE COAST
  NORTH OF CAPE BLANCO. THE REMAINDER OF THE AREA WILL BE AFFECTED
  BY GALES. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH
EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING.
RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL
WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR
VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS, AND CONSIDER
REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES
SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ376-061045-
/O.EXT.KMFR.SC.Y.0033.000000T0000Z-170407T0000Z/
/O.EXT.KMFR.SW.Y.0035.000000T0000Z-170407T0000Z/
/O.UPG.KMFR.SR.A.0006.170407T0600Z-170408T0000Z/
/O.NEW.KMFR.SR.W.0007.170407T0000Z-170408T0000Z/
/O.NEW.KMFR.GL.W.0023.170407T0000Z-170408T0000Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
235 PM PDT WED APR 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THURSDAY...
...STORM WARNING IN EFFECT FROM 5 PM THURSDAY TO 5 PM PDT
   FRIDAY...
...GALE WARNING IN EFFECT FROM 5 PM THURSDAY TO 5 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 5 PM THURSDAY TO 5 PM PDT
FRIDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS
IN EFFECT FROM 5 PM THURSDAY TO 5 PM PDT FRIDAY. THE STORM WATCH
IS NO LONGER IN EFFECT. 

* WINDS...SOUTH 20 TO 30 KT WITH GUSTS AS HIGH AS 40 KT THROUGH
  THURSDAY AFTERNOON. SOUTH WINDS 40 TO 50 KT WILL DEVELOP
  THURSDAY EVENING OVER THE NORTHERN AND WESTERN PORTIONS OF THE
  ZONE. SOUTH WINDS 30 TO 40 KT WILL DEVELOP THURSDAY NIGHT OVER THE
  REST OF THE AREA. WINDS WILL DIMINISH LATE FRIDAY AFTERNOON.

* SEAS...COMBINED SEAS 11 TO 14 FEET THROUGH THURSDAY AFTERNOON
  WITH WESTERLY SWELL TOPPED BY A WIND WAVE CHOP. COMBINED SEAS
  WILL BUILD TO 18 TO 25 FEET LATE THURSDAY NIGHT. SEAS WILL 
  SUBSIDE FRIDAY NIGHT.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT
  ADVISORY CONDITIONS. STORM FORCE WINDS WILL AFFECT NORTHERN AND
  WESTERN PORTIONS OF THE ZONE. THE REST OF THE AREA WILL BE 
  AFFECTED BY GALES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH
EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING.
RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL
WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR
VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS, AND CONSIDER
REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES
SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ370-061045-
/O.EXT.KMFR.SC.Y.0033.000000T0000Z-170407T0000Z/
/O.EXT.KMFR.SW.Y.0035.000000T0000Z-170407T0000Z/
/O.UPG.KMFR.SR.A.0006.170407T0600Z-170408T0000Z/
/O.NEW.KMFR.SR.W.0007.170407T0000Z-170408T0000Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
235 PM PDT WED APR 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THURSDAY...
...STORM WARNING IN EFFECT FROM 5 PM THURSDAY TO 5 PM PDT
   FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 5 PM THURSDAY TO 5 PM PDT
FRIDAY. THE STORM WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH 20 TO 30 KT WITH GUSTS AS HIGH AS 40 KT. SOUTH
  WINDS 40 TO 50 KT WILL DEVELOP THURSDAY EVENING.

* SEAS...COMBINED SEAS WILL 11 TO 14 FEET THROUGH THURSDAY
  AFTERNOON WITH WESTERLY SWELL TOPPED BY A WIND WAVE CHOP.
  COMBINED SEAS WILL BUILD TO 24 TO 28 FEET THURSDAY NIGHT. SEAS 
  WILL SUBSIDE FRIDAY NIGHT.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT
  ADVISORY CONDITIONS AND STORM FORCE WINDS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH
EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING.
RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL
WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR
VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS, AND CONSIDER
REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES
SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale watch went out at Apr 4, 2:52 PM PDT, 3 minutes earlier.

Area forecast discussion, Apr 4, 2:52 PM PDT, 3 minutes before
Area Forecast Discussion
National Weather Service Medford OR
252 PM PDT Tue Apr 4 2017

.SHORT TERM...High clouds continue to move into the area, keeping
temperatures slightly below normal for this time of year, despite
the long wave ridge situated over the PacNW. Radar returns have
shown virga over the area all day... no observations have reported
rainfall reaching the surface. The area will soon move into a
more progressive pattern as the ridge moves eastward. A frontal
system will move toward the coast tomorrow... bringing the chance
of precipitation over the Coastal Range and west... spreading
towards the Cascades and Siskiyous in the afternoon and evening.

Precipitation will move farther inland Thursday, as the front moves
inland. Maintained around a 50 percent chance of precipitation in
the Rogue Valley, as southeast winds should prevent most rain from
reaching the ground in the valley. Gusty winds will develop over
high elevations on the east side Thursday... and though they will
diminish slightly late Thursday night... this will be short lived,
as the next system will be much stronger.

A stronger low pressure system will develop Thursday night into
Friday, likely bringing rain to our entire area, with several inches
expected along the coast, Coastal Range, and Siskiyous
Friday through Saturday. Expect strong winds over the marine area,
coast, Shasta Valley, east side, and some west side valleys. As this
system moves near the coast, winds will increase over the Cascades,
East Side, and Shasta Valley, coast, and possibly some west side
valleys. Peak wind gusts should occur Friday afternoon.

Winds will diminish Saturday as the main surface low begins to fill
and move north. Snow levels will drop behind the low... to
4000 feet or below. Another system will move in from the
southwest Saturday, bringing more precipitation. -MSC

.LONG TERM...Saturday through Tuesday...The pattern will continue
to remain fairly active through the period. Another storm will
impact the area on Saturday. This one will not be as strong in
terms of winds, but there will be ample moisture with moderate to
heavy rain and mountains snow for the coast and coast Range. Also
moderate to heavy snow is possible for the Cascades and Siskiyous
with snow levels around 3500 feet. We'll catch a relative break on
Sunday with shortwave ridging, then another front will reach the
coast late Sunday afternoon, then move inland Sunday night. Moist
onshore flow with showers mainly along and west of the Cascades
are expected Monday, then we could catch another break in the
weather Monday night into Tuesday. Note, the ECMWF and GFS are in
pretty good agreement with the overall pattern through this
forecast period. -Petrucelli

&&

.AVIATION...03/18Z TAF CYCLE...VFR cigs will continue through the
TAF period. The one concern is the chance for low level wind shear
at the coast, including North Bend late this evening into Wednesday
morning and early Wednesday morning in the Umpqua Basin including
Roseburg and these are reflected in the TAF for these locations.
-Petrucelli

&&

.MARINE...Updated 215 PM PDT Tuesday 4 April 2017...A cold front
will move into the waters tonight...then stall over the area as weak
waves develop on the frontal boundary and propagate north.  The
front will move inland Thursday. Small craft seas will affec all of
the waters...but small craft winds will remain over the outer waters
except near Cape Blanco.  A deep low will move north just west of
the coastal waters Friday. This storm may bring storm force winds to
the outer waters and gale force winds to the inner waters. A weaker
storm will move from the southwest Friday night into Saturday...then
high pressure will build in Saturday afternoon and evening. Yet
another front will move onshore Sunday night. -JRS

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Watch from late Thursday night through Friday
     afternoon for ORZ021-022.
     Wind Advisory from 5 AM Thursday to 11 AM PDT Friday for
     ORZ030-031.
     High Wind Watch from Friday morning through Friday evening for
     ORZ030-031.

CA...Wind Advisory from 5 AM Thursday to 11 AM PDT Friday for CAZ085.
     High Wind Watch from Friday morning through Friday evening for
     CAZ085.
     High Wind Watch from late Thursday night through Friday
     afternoon for CAZ081.

Pacific Coastal Waters...High Wind Watch from late Thursday night through Friday
     afternoon for PZZ350.
     Gale Watch from Thursday evening through Friday evening for
     PZZ350-356.
     Small Craft Advisory until 11 PM PDT Thursday for
     PZZ350-356-370-376.
     Small Craft Advisory for hazardous seas from 5 AM Wednesday to
     11 PM PDT Thursday for PZZ350-356-370-376.
     Storm Watch from Thursday evening through Friday evening for
     PZZ370-376.

MSC/MAP/JRS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:09 AM PDTSmall Craft AdvisoryMFR62 hr
Apr 4, 3:09 AM PDTSmall Craft Advisory for Hazardous SeasMFR62 hr
Apr 4, 2:35 PM PDTHigh Wind WatchMFRCoos, Curry, Douglas, Klamath, Lake23 hr
Apr 4, 2:35 PM PDTWind AdvisoryMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more3 days
Apr 4, 2:55 PM PDTStorm WatchMFR24 hr

Nearby

Gale Watches in Oregon, 2017Every gale watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.